Connecticut, 2021

Flash Flooding in Connecticut, August 22, 2021

August 22, 2021 · NWS OKX · 2 events in 2 counties and zones

Rainfall from Tropical Storm Henri resulted in isolated flash flooding across portions of southern Connecticut. With tropical airmass in place (precipitable water values greater than 2 inches), rainfall totals generally ranged from 1-3 inches, highest across portions of Middlesex and New London counties.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Rainfall from Tropical Storm Henri resulted in isolated flash flooding across portions of southern Connecticut. With tropical airmass in place (precipitable water values greater than 2 inches), rainfall totals generally ranged from 1-3 inches, highest across portions of Middlesex and New London counties. The ASOS at Groton Airport reported 2.61 inches of rain while a trained spotter near Ledyard Center reported 3.70 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Aug 22, 10:14 AM EST, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 22, 10:14 AM EST, 1 hour 46 minutes before
Area Forecast Discussion
National Weather Service New York NY
1114 AM EDT Sun Aug 22 2021

.SYNOPSIS...
Tropical Storm Henri just off the CT/RI coast will be moving inland
this morning with impacts likely across parts of the local area
today through Monday. A stretch of hot weather is possible for
the middle of next week, followed by a cold frontal passage on
Friday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
**TROPICAL STORM CONDITIONS EXPECTED ACROSS PORTIONS OF LONG ISLAND AND
 SOUTHERN CONNECTICUT**

With little in the way of any lightning being observed, thinking
that chances for thunder will be less, so mentioned a slight
chance for thunder rather than chance.

Despite a bit of a respite occurring over central and western
Connecticut, heavier rain is developing over southeastern
Connecticut, prompting the issuance of a Flash Flood Warning
there, where rainfall rates of 1 to 2 inches per hour are
possible. This is in association with bands closest to the
center of Henri as it approaches southern New England. Increased
storm total precipitation a bit over southeastern Connecticut
due to this heavier rain moving through.

Otherwise, decreased high temperatures today as overcast skies
and rain will limit temperatures to below 80 for the entire
forecast area.

Tropical storm force winds are expected along the south shore,
eastern Long Island and across southeast Connecticut, especially
from mid morning onward, with the strongest winds across the
Twin Forks and southeast coastal Connecticut. The highest winds
will likely occur before the middle of this afternoon. The
heaviest of the rain is expected to be to the west of Henri as
the system interacts with an upper level shortwave.
Additionally, some higher amounts can be expected across some of
the higher terrain well inland. The period of heaviest rain is
between 8 am and 2 pm Sunday, where 3 to 6 inches or more may
fall over much of Suffolk County. A flood watch remains in
effect for the entire region with moderate potential for flash
flooding and river flooding today into tonight.

Storm surge inundation is also a concern and there is potential
for life-threatening storm surge along the immediate shore of
Long Island, Southern Connecticut, and the Western Long Island
Sound. The timeline of impacts looks to be this morning through
this evening, with the storm weakening as it moves northward.
Additionally, heavy rain that may occur during times of high
tide could exacerbate flooding along these areas, as there will
be a combination of coastal and fresh water flooding.

Finally, there is the potential for an isolated tornadoes to
move through as Henri makes its approach and landfall. The Storm
Prediction Center has placed southeast Connecticut and eastern
Long Island in a marginal risk for severe storms. Large helicity
values are noted in the models, however surface based instability
could the limiting factor and the reason that the possibility of
tornadoes will not be more widespread.

Please refer to the National Hurricane Center and Hurricane
Local Statement for the official forecast track information.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Henri will track northwest into southern New England Sunday into
Sunday night, shifting the heavy rain into southwest Connecticut
and the Lower Hudson Valley during through Monday. A widespread
rainfall of 5 to 10 inches is possible as Henri losses forward
speed as it begins to be absorbed into the upper level trough.
Upper level southerly jet extending south of the region into the
Atlantic will help provide a tropical rich moisture source with
layer precipitable waters remaining near 2 inches tonight into
early Monday. The flood watch for the entire region has been
extended in time until 8 PM EDT Monday night to cover the
lingering rainfall into Monday as well as residual runoff and
river flooding anticipated.

The day 2 outlook for WPC has the area in a slight risk for
excessive rainfall. The potential is there for long fused minor
river flooding for down stream rivers such as the Passaic,
Saddle, and Housatonic Rivers. This situation will have to be
monitored throughout the day Monday for updates as much is
dependent on the exact location of heaviest rainfall.

Rain should come to an end late Monday night once the combined
upper level trough and Henri shift northeast into New England.
South winds become more westerly to southwesterly with overcast
skies beginning to scatter through the evening.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
The focus turns to the heat Tuesday through Thursday. H85 temps
warm to around 18-19C in the Tue-Thu period as a ridge builds
into central New York state. The NBM looked a little low based
on these numbers on Wed and Thu, so for those two days went with
the MEX guidance for highs. There is still room for upward
adjustment temp wise. Dewpoints are progged to be in the upr 60s
to low 70s thru the period, yielding heat indices in the heat
advy range for much of the area based on the 2-day criteria with
much of the area being between 93 to 97 heat indices. Moreover
100 degree heat indices are also possible for some areas Wed and
Thu.

A cold front appears on track for late Fri with shwrs and tstms
possible as rain chances increase late into the week. Moisture
may linger into the weekend as the front stalls. Slight rain
chances expected both Saturday and Sunday.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
Henri will track over RI/CT today, then into Northern New
England on Mon.

Rain will continue to overspread the area from the east with
heavy bands at times. Cigs still expected to lower to IFR thru
16-18Z. Conditions improve late tngt into Mon as the sys tracks
nwd and weakens.

Henri will remain east of the terminals, resulting in backing
winds thru the TAF period. Winds will increase this mrng then
decrease late today as the storm weakens.

 ...Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Amendments may be needed depending on the exact track of Henri.

Visibilities will fluctuate through the day, especially in
areas of heavy rain.

Winds have been reduced with the 15Z amendments, and may be
lowered further in subsequent updates depending on the
evolution of Henri.

.OUTLOOK FOR 12Z MONDAY THROUGH THURSDAY...
.Mon...MVFR or lower at times with shwrs and tstms.
.Tue...Mainly VFR but a chance for shwrs and tstms.
.Wed-Thu...Mainly VFR.

Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90

&&

.MARINE...
Dangerous conditions develop on the waters through today due to
Henri. Tropical Storm Warnings in effect for all waters.
Conditions should begin to improve tonight into Monday. Please
refer to the National Hurricane Center for the official forecast
track information.

Waves are expected to build to anywhere from 10 to as much as 20
ft on the ocean waters this morning, with the highest waves
across the eastern ocean zone. Waves across the central and
eastern could build to 10 and 11 ft respectively. Up to 8 ft
waves are possible in the Gardiner's Bay. Waves and seas
eventually decrease tonight into early Monday.

Seas may remain abv 5 ft on the ocean Mon, Tue, and perhaps Wed.
Winds may be close to sca lvls on all waters Mon depending on the
position of Henri. All waters should be blw sca criteria for Thu and
Fri.

&&

.HYDROLOGY...
A Flood Watch continues for the entire area and now extends
through Monday evening. Hydrologic impacts today through Monday
will depend on the track and intensity of Henri. There is the
potential of a widespread 5-10 inches of rainfall today through
Monday evening for the Lower Hudson Valley and parts of Southern
Connecticut and 3 to 6 inches for elsewhere in associated with
Henri. Locally higher amounts are possible. Flash flooding is
possible, especially across NYC, Long Island and Connecticut. NYC
has already picked up 4 to 6 inches in some areas due to a
predecessor rainfall event last night.

No hydrologic impacts are expected Tue-Thu.

&&

.TIDES/COASTAL FLOODING...
There is potential for life threatening storm surge from Henri
across portions of the Long Island coast and southern Connecticut
coast today. Storm surge warnings are in effect.

Dangerous rip currents are expected through Monday due to
Tropical System Henri.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Storm Surge Warning for CTZ009>012.
     Flood Watch through Monday evening for CTZ005>012.
     Tropical Storm Warning for CTZ005>012.
NY...Storm Surge Warning for NYZ071-073-078-079-081-176-177.
     Flood Watch through Monday evening for NYZ067>075-078>081-
     176>179.
     Tropical Storm Warning for NYZ070-071-078>081-177-179.
     High Rip Current Risk through Monday evening for NYZ075-080-
     081-178-179.
NJ...Flood Watch through Monday evening for NJZ002-004-006-103>108.
MARINE...Tropical Storm Warning for ANZ331-332-335-338-340-345-350-353-
     355.
&&

SYNOPSIS...JMC/DJ
NEAR TERM...DJ/JM/JP
SHORT TERM...DJ/JM
LONG TERM...JMC
AVIATION...JMC
MARINE...DJ/JP
HYDROLOGY...DJ/JP
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 22, 10:58 AM EST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
1158 AM EDT Sun Aug 22 2021

NJZ002-004-006-103>108-NYZ067>069-072-074-231600-
Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-
Western Essex-Eastern Essex-Western Union-Eastern Union-Orange-
Putnam-Rockland-New York (Manhattan)-Richmond (Staten Island)-
1158 AM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for northeast New Jersey and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ009>012-NYZ071-078-079-177-231600-
Southern Fairfield-Southern New Haven-Southern Middlesex-
Southern New London-Southern Westchester-Northwest Suffolk-
Northeast Suffolk-Northern Nassau-
1158 AM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

CTZ005>008-NYZ070-231600-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Northern Westchester-
1158 AM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southern Connecticut and
southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ073-176-231600-
Bronx-Northern Queens-
1158 AM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...STORM SURGE WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ075-178-231600-
Kings (Brooklyn)-Southern Queens-
1158 AM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ080-179-231600-
Southwest Suffolk-Southern Nassau-
1158 AM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.
   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

NYZ081-231600-
Southeast Suffolk-
1158 AM EDT Sun Aug 22 2021

...FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for southeast New York.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.
   Tropical Storm Warning.
   Storm Surge Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Rip Current Risk.
   Flood Watch.
   Tropical Storm Warning.
   Storm Surge Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ331-332-335-340-345-350-353-355-231600-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
1158 AM EDT Sun Aug 22 2021

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

ANZ338-231600-
New York Harbor-
1158 AM EDT Sun Aug 22 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time that would meet NWS
warning criteria.

.SPOTTER INFORMATION STATEMENT...

Spotter activation according to Standard Operating Procedures is
requested and appreciated.

&&

This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.

Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.

In the hours before

Local storm report, Aug 22, 8:50 AM EST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
950 AM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     TROPICAL STORM   3 WSW PAWCATUCK         41.36N 71.90W
08/22/2021                   NEW LONDON         CT   BROADCAST MEDIA

            TREE DOWN ON N MAIN ST IN STONINGTON.

&&

DR
Local storm report, Aug 22, 10:53 AM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1153 AM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 AM     TROPICAL STORM   3 ESE LEDYARD CENTER    41.46N 71.97W
08/22/2021                   NEW LONDON         CT   DEPT OF HIGHWAYS

            CT DOT REPORTS ROUTE 214 CLOSED IN BOTH
            DIRECTIONS AT ALBATROSS DRIVE WITH A TREE
            AND WIRES DOWN ON THE ROAD.

&&

DR
Local storm report, Aug 22, 11:39 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1239 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1201 PM     TROPICAL STORM   4 ENE PLUM ISLAND       41.20N 72.12W
08/22/2021                   SUFFOLK            NY   MESONET

            60 MPH SUSTAINED WIND MEASURED. STATION
            ELEVATION: 53 FT.

&&
Local storm report, Aug 22, 11:45 AM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1245 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 PM     TROPICAL STORM   2 WNW NIANTIC           41.33N 72.24W
08/22/2021                   NEW LONDON         CT   LAW ENFORCEMENT

            FALLEN TREE BLOCKING SOUTHBOUND LANE OF I-95
            IN OLD LYME.

&&

DR
Local storm report, Aug 22, 11:53 AM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1253 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 PM     TROPICAL STORM   NORWICH                 41.57N 72.07W
08/22/2021                   NEW LONDON         CT   PUBLIC

            SOCIAL MEDIA VIDEO SHOWS MULTIPLE TREES DOWN
            ON ROADWAY IN NORWICH.

&&

DR
Local storm report, Aug 22, 11:58 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1258 PM EDT SUN AUG 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     TROPICAL STORM   1 WSW SOUTH HUNTINGTON  40.81N 73.41W
08/22/2021                   SUFFOLK            NY   DEPT OF HIGHWAYS

            FLOODING ON NORTHERN STATE PARKWAY EASTBOUND
            AT EXIT 41 - WOLF HILL ROAD (HUNTINGTON)
            LEFT LANE CLOSED.

&&

DR

The radar

The Boston radar (KBOX), 93 km away, was scanning. The volume nearest the first event began at 17:01 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, New London

When
August 22, 12:00 PM EST to 12:30 PM EST
Where
New London County, 0.99 mi W of Northwichtown to 0.63 mi W of Northwichtown
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.548, -72.119

State Route 2 eastbound was closed in Norwich due to flooding.

Flash Flood, New Haven

When
August 22, 12:50 PM EST to 1:20 PM EST
Where
New Haven County, 2.36 mi S of Wallingford to 0.58 mi S of Wallingford
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
41.416, -72.822

I-91 northbound was closed in Wallingford due to flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2021Every state in 2021This day in weather historyWarnings in Connecticut, August 2021

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 981827, 981831.